MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI18
Medical Device Problem Codes Material Puncture/Hole (1504); Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that in detention foley catheter was natualy removed after being kept in custody for 3 or 4 days and there was probably leak in the balloon part.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The catheter was evaluated and observed the balloon of the catheter was still inflated.Observed no leakage of water from the balloon and no damage on the balloon part of the catheter.Observed no dent on surface of the catheter.Retrieved 3.5ml of water from the returned catheter using lab syringe.The catheter was tried to inflate using lab syringe and felt slightly resistance during inflation and deflation of the catheter.Hence, checked the valve part and cap of the catheter and observed no abnormality.Dissected the catheter and found no salt accumulation inside the catheter.Hence, the exact cause of how and when problem occurred could not be determined.The potential root cause for this failure mode could be thin rubberize wall that causing collapse/pinch inflation lumen under the balloon or along the shaft/ incorrect finish assembly of kit due to operator's handling method.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "warnings 1.Method for use (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients (1) patients with delirium who might pull out catheter.When patient tugs at catheter unconsciously, the bladder and urethra may be damaged.Contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver-containing catheter shape, configuration and principles bardex® silver lubricath® foley catheter is a balloon catheter.Some may include a syringe prefilled with sterile water and a water-soluble lubricant as an accessory.Material balloon catheter: natural rubber latex, polyurethane, silver this product is made with bacti-guard® silver alloy coating.Sizes of catheters available in sizes 12 to 26every 2fr directions for use 1.Method of use the device is intended for single use only and is not reusable.(1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(2) lubricate the distal end of the catheter with water-soluble lubricant.(3) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe by hands.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.(4) no substance except sterile water should be used to inflate the balloon.If contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.(5) do not wipe catheter surface with organic solvents such as alcohol.(6) do not aspirate urine through drainage funnel wall.(7) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(8) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.Precautions 1.Precautions for use (exercise caution when using the device in the following patients) (1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions (1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.(2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.(3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿.3.Malfunction and adverse events (1) malfunction - catheter kinking, damage, rupture - difficulty or failure to remove the device - occlusion of catheter inner lumens - encrustation - accidental removal of the device due to leakage of sterile water or balloon rupture - device damage due to inappropriate use (2) adverse events - urinary-tract infection - hemorrhage, hematuria - allergy reaction to the device - calculus formation - edema - pain - discomfort - injury of bladder or urethral - urethritis, urinary incontinence - retained balloon fragments storage method and expiration date 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box." correction: d,f,h.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that in detention foley catheter was naturally removed after being kept in custody for 3 or 4 days and there was probably leak in the balloon part.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19371882
Report Number1018233-2024-02870
Device Sequence Number7619660
Product Code MJC
UDI-Device Identifier00801741016776
UDI-Public(01)00801741016776
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165SI18
Device Lot NumberMYGZ4213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown